Alert archive / Missouri / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Springfield, MO

October 27, 201021 counties in Missouri; Bourbon County, Crawford County, Kansas

NWS Springfield, MO issued this red flag warning at Oct 27, 2010, 3:25 AM CDT for 21 counties in Missouri; Bourbon County, Crawford County, Kansas. It took effect at Oct 27, 2010, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2010, 3:25 AM CDT (08:25 UTC)
In effect from
Oct 27, 2010, 12:00 PM CDT
Expired
Oct 27, 2010, 6:53 PM CDT
In force
7 hr
Issued by
NWS Springfield, MO
All 23 counties

Bourbon County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dallas County, MO, Douglas County, MO, Hickory County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2991 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WWUS83 KSGF 270825
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 AM CDT WED OCT 27 2010

...RED FLAG CONDITIONS POSSIBLE THIS AFTERNOON...

MOZ056>058-069>071-081-082-092-096-097-105-271800-
/O.UPG.KSGF.FW.A.0003.101027T1600Z-101027T2200Z/
/O.NEW.KSGF.FW.W.0003.101027T1700Z-101028T0000Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS-WRIGHT-
DOUGLAS-HOWELL-OZARK-
325 AM CDT WED OCT 27 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN MISSOURI...56...57...58...69...70...71...81...82...92
...96...97...105

LOW RELATIVE HUMIDITY VALUES NEAR OR BELOW 25 PERCENT COMBINED
WITH GUSTY SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS...
AND DRY FUELS MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON ACROSS THE EASTERN OZARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL INCREASE FIRE GROWTH POTENTIAL.

&&

$$

KSZ073-097-MOZ055-066>068-077>080-091-271800-
/O.NEW.KSGF.FW.W.0003.101027T1700Z-101028T0000Z/
BOURBON-CRAWFORD-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-
POLK-DALLAS-WEBSTER-
325 AM CDT WED OCT 27 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN MISSOURI...55...66...67...68...77...78...79...80...91
IN KANSAS...73...97

LOW RELATIVE HUMIDITY VALUES NEAR OR BELOW 25 PERCENT COMBINED
WITH GUSTY SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS...
AND DRY FUELS MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS
TODAY ACROSS WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
INCREASE FIRE GROWTH POTENTIAL.

&&

$$

TERRY
2 follow-up statements
891 
WWUS83 KSGF 271735
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT WED OCT 27 2010

...RED FLAG CONDITIONS EXPECTED THIS AFTERNOON...

KSZ073-097-MOZ055>058-066>071-077>082-091-092-096-097-105-280000-
/O.CON.KSGF.FW.W.0003.000000T0000Z-101028T0000Z/
BOURBON-CRAWFORD-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-
HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-LACLEDE-
TEXAS-WEBSTER-WRIGHT-DOUGLAS-HOWELL-OZARK-
1235 PM CDT WED OCT 27 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN MISSOURI...55...56...57...58...66...67...68...69...70
...71...77...78...79...80...81...82...91...92...96
...97...105
IN KANSAS...73...97

LOW RELATIVE HUMIDITY VALUES NEAR OR BELOW 25 PERCENT COMBINED
WITH GUSTY SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE
EXPECTED THIS AFTERNOON. THESE CONDITIONS ALONG WITH DRY FUELS
WILL LIKELY LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS 
AFTERNOON ACROSS THE EASTERN OZARKS AND PORTIONS OF SOUTHEAST
KANSAS AND WEST CENTRAL MISSOURI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL INCREASE FIRE GROWTH
POTENTIAL.

&&

$$

WFO SGF
113 
WWUS83 KSGF 272353
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT WED OCT 27 2010


KSZ073-097-MOZ055>058-066>071-077>082-091-092-096-097-105-280100-
/O.CAN.KSGF.FW.W.0003.000000T0000Z-101028T0000Z/
BOURBON-CRAWFORD-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-
HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-LACLEDE-
TEXAS-WEBSTER-WRIGHT-DOUGLAS-HOWELL-OZARK-
653 PM CDT WED OCT 27 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE RED
FLAG WARNING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN MISSOURI...55...56...57...58...66...67...68...69...70
...71...77...78...79...80...81...82...91...92...96
...97...105
IN KANSAS...73...97

WIND SPEED HAS DIMINISHED ACROSS THE AREA. DRY CONDITIONS WILL
LIKELY CONTINUE TONIGHT AND ON THURSDAY...HOWEVER WINDS SHOULD
REMAIN BELOW CRITERIA FOR ANY ADDITIONAL RED FLAG WARNING.

$$

LINDENBERG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Oct 27, 3:22 AM CDT, 3 minutes earlier.

Area forecast discussion, Oct 27, 3:22 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT WED OCT 27 2010

.DISCUSSION...

DEEP CYCLONE CONTINUES TO ROTATE ACROSS NORTHERN MINNESOTA EARLY
THIS MORNING WITH PRESSURE TRENDS INDICATING SOME FILLING AND
WEAKENING OCCURRING. WIND GUSTS AROUND THIS SYSTEM ARE STILL
EXCEEDING 40 KNOTS OVER MUCH OF THE UPPER MIDWEST. THIS TIGHT
PRESSURE GRADIENT HAS SHIFTED OUR WINDS BACK TO THE SOUTH THIS
MORNING AND HELD TEMPERATURES IN THE UPPER 40S TO LOWER 50S.

A VERY DRY AIRMASS WILL PUSH EASTWARD INTO THE OZARKS TODAY.
WITH LITTLE RH RECOVERY OVERNIGHT...LOOKS LIKE WE WILL HAVE A
DECENT SHOT AT HITTING RED FLAG WARNING CRITERIA OVER THE NORTH
AND EAST SECTIONS OF THE FORECAST AREA. SPECIFICS ARE INCLUDED IN
THE FIRE WEATHER SECTION BELOW.

THE NEXT FORECAST CONCERN WILL BE WITH POTENTIAL FROST/FREEZE
THURSDAY NIGHT AS A LARGE HIGH SETTLES OVER THE CENTRAL/SOUTHERN
PLAINS. MOS GUIDANCE CONTINUES TO DROP TEMPERATURES IN THE UPPER
20S TO LOWER 30S ACROSS THE AREA. BY FRIDAY MORNING/AFTERNOON...
UPPER RIDGE BEGINS TO BUILD BACK INTO THE CENTRAL U.S. WITH WARMER
TEMPERATURES RETURNING FOR THE WEEKEND.

BOTH THE ECMWF AND GFS BRING A SHORTWAVE TROUGH ACROSS THE REGION
LATE IN THE WEEKEND. FOR NOW WILL KEEP MOST AREAS DRY WITH THIS
FEATURE AS GULF MOISTURE WILL BE SLOW TO RETURN.

TERRY

&&

.AVIATION...

FOR THE 06Z TAFS...CLEAR SKIES AND VFR CONDITIONS ARE EXPECTED
THROUGH THE FORECAST PERIOD. ANOTHER IN A STRING OF LOW LEVEL JETS
WILL PRODUCE LOW LEVEL WIND SHEAR AT ALL TERMINALS ACROSS THE
OZARKS THROUGH THE MORNING HOURS.

HATCH

&&

.FIRE WEATHER...

GUSTY SOUTHWEST WINDS AND LITTLE TO NO RAINFALL WITH THE SYSTEM
THAT MOVED ACROSS THE AREA ON TUESDAY HAVE DRIED OUT VEGETATION
ACROSS THE REGION...WITH MOST RAWS LOCATIONS ACROSS CENTRAL AND
SOUTH CENTRAL MISSOURI SHOWING FUEL STICK MOISTURE AROUND 10 PERCENT.
DEWPOINT TEMPERATURES SHOULD FALL WELL INTO THE 20S THIS AFTERNOON
WHICH WILL DROP RELATIVE HUMIDITIES BELOW 25 PERCENT. WIND SPEEDS
SHOULD INCREASE TO AROUND 15 TO 20 KNOTS THIS AFTERNOON MAINLY
NORTH OF THE OZARK PLATEAU WITH WINDS APPROACHING 15 KNOTS OVER
OUR EASTERN COUNTIES. WILL BE ISSUING A RED FLAG WARNING FOR THIS
AFTERNOON FOR LOCATIONS NORTH AND EAST OF THE PLATEAU. WILL HOLD
OFF ON EXTENDING THE WARNING AREA TO THE SOUTHWEST FOR NOW AS
HIGHER DEWPOINTS AND LIGHTER WINDS ARE EXPECTED THERE.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     MOZ055>058-066>071-077>082-091-092-096-097-105.

KS...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     KSZ073-097.

&&
Hazardous weather outlook, Oct 26, 8:01 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT TUE OCT 26 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
801 PM CDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BREEZY CONDITIONS...DRY FUELS...AND LOW RELATIVE HUMIDITY VALUES
WILL RESULT IN LIMITED TO SIGNIFICANT FIRE WEATHER RISK FROM WEDNESDAY
THROUGH SATURDAY...MAINLY DURING THE AFTERNOON HOURS.

FOR WEDNESDAY...LOW RELATIVE HUMIDITY VALUES NEAR OR BELOW 25
PERCENT COMBINED WITH GUSTY SOUTHWEST WINDS OF 15 TO 20 MPH WITH
HIGHER GUSTS...AND DRY FUELS MAY LEAD TO CRITICAL FIRE WEATHER
CONDITIONS WEDNESDAY ACROSS SOUTH CENTRAL MISSOURI AND THE EASTERN
OZARKS. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS REGION FROM
11AM TO 5 PM WEDNESDAY.

THERE WILL BE A RISK OF FROST OR FREEZE THURSDAY NIGHT AND EARLY
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 7:45 PM CDTFire Weather WatchSGFCamden, Douglas, Howell, Laclede, Maries, Miller and 6 more8 hr
Oct 27, 11:06 AM CDTFreeze WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more17 hr

Nearby

Red Flag Warnings in Missouri, 2010Red Flag Warnings in Kansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.